MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 1500; CLINICAL CHEMISTRY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 1500; CLINICAL CHEMISTRY ANALYZER
Model Number DIMENSION VISTA 1500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc).Siemens is investigating this issue.
 
Event or Problem Description
A discordant, falsely depressed vancomycin (vanc) result was obtained on a dimension vista 1500 instrument.The discordant result was not reported to the physician and the patient sample was repeated on the same instrument.The repeated result was higher.The customer ran the same patient sample, in duplicate, using small sample container (ssc).The repeated results were higher and in the expected range.The customer performed additional repeat testing on a different dimension vista instrument and the results were also higher and in the expected range.The customer stated the repeat test results performed with the small sample container (ssc) and on a different dimension vista correlated, and a corrected result (14.5 ug/ml) was reported to the physician.There are no reports of patient intervention or adverse health consequence due to the discordant, falsely depressed vanc result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2018-00107 on 21-feb-2018.Additional information (29-jan-2018): a siemens customer service engineer (cse) was dispatched to the customer's site and replaced and aligned a sample probe (s1), and aliquot probe and drain.The cse also replaced a compressor regulator and a cuvette wash probe and aligned the photometer flash lamp.Then, the cse verified cuvette ring temperature and base-plate jack and alignment.Then, the cse ran multiple service method tests, checked the vacuum drains, reran a quick check test and quality controls (qc), which recovered as expected.Additional information (27-feb-2018): a siemens headquarters support center (hsc) specialist reviewed the instrument's data and determined that on (b)(6) 2018, 55 samples were run (in duplicate) and no discrepancies were observed between the duplicate runs.The hsc specialist reviewed the process error logs and determined that multiple errors were triggered from the instrument since (b)(6) 2018.The hsc specialist also determined that, as of (b)(6) 2018, quality controls (qcs) recovered within expected ranges and multiple quick check tests were run on the instrument and passed.Additional information (02-mar-2018): on (b)(6) 2018, the customer contacted siemens and reported that they intermittently experience issues with the instrument failing to create an aliquot.The customer care center (ccc) specialist autoaligned the imt probe, ran check 1 test, cleaned the aliquot probe and assembly, redistributed grease, reseated the level sense, and reran check 1 test, which passed for the aliquotter.Additional information (04-mar-2018): on (b)(6) 2018, the customer contacted siemens and reported that routine racks were not loading.The ccc specialist rebooted the instrument and was not able to replicate the issue.The routine racks were loading as intended.Additional information (05-mar-2018): the hsc specialist observed that, as of 05-mar-2018: all qc recovered within expected ranges; with the exception of one test on (b)(6) 2018 (which was not replicated), all quick check tests recovered well; multiple patient samples were run on the instrument, in duplicate, with no issues.Some samples were rerun on an alternate dimension vista instrument, resulting in similar results and with good precision.In reviewing the process error logs, the hsc specialist observed multiple errors, including: "clog detected", "insufficient sample in cup (no sample)", "sample aspiration error (short sample)", and "sample aspiration error (irregular)".The hsc specialist determined that the frequency of these errors and the recurrence at the customer site indicate sample quality issues.Corrected data (26-mar-2018): in the initial mdr, "unknown" was selected for usage of device.This should be "reuse".This information was updated.Siemens is still investigating the issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2018-00107 on 21-feb-2018.Siemens filed the first supplemental mdr 2517506-2018-00107_s1 was filed on 26-march-2018.Additional information (12-apr-2018): a siemens headquarters support center (hsc) specialist was dispatched to the customer's site multiple times.The hsc specialist ran server 1 and sample probe neat delivery service method tests and the tests recovered within specifications, indicating good performance of sample probe delivery.The hsc specialist ran multiple patient samples for several methods (including vancomycin), survey samples, and quality controls (qcs), and the results recovered as expected and precisely.Additionally, the hsc specialist performed an aliquot probe offset alignment on the instrument.Siemens determined that the lab is experiencing sample handling issues and the customer uses stat spin for all stat samples except for vancomycin.Siemens observed that the customer pours primary tubes into small sample containers, instead of pipetting the samples.The customer inverts the spun tubes to check for sample quality and volume prior to loading the sample onto the instrument.The cause of the discordant vancomycin results is unknown.Section h6 was updated to reflect the additional information.Corrected information (08-may-2018): the first supplemental mdr indicates that the cse aligned the photometer flash lamp.It should indicate that the cse replaced and aligned the photometer flash lamp during that visit.Additionally, section h10 of the first supplemental mdr indicated that the "h8 -usage of device" was incorrect.There were no changes made in h and the reference was an error.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr (b)(6) 2018.Additional information (18-june-2018): siemens further investigated the instrument data and monitored the dimension vista 1500 instrument's performance to determine the cause of the discordant vancomycin (vanc) results.Siemens determined that two factors potentially contributed to the discordant vanc results.A delivery issue to the aliquot plate or cuvette, causing a decrease of sample volume to the cuvette, potentially contributed to the low vanc recoveries on the instrument.Siemens ran service methods tests for server 1 components and the tests repeatedly passed and recovered within specifications.Siemens determined that optimizing the aliquot probe offset height alignment could decrease the likelihood of bubbles forming in the aliquot plates when small sample size assays are delivered to the aliquot plate and made this adjustment to the instrument.Siemens ran tests to show that there were no issues after adjusting the aliquot probe height and monitored the instrument for 2 months.After 2 months of monitoring, siemens did not observe any vanc issues.Another potential cause of the low vanc recoveries can be contributed to pre-analytical variables with patient samples, causing an under delivery of sample to the aliquot plates intermittently.To resolve this issue, the customer replaced their centrifuge and indicated that instead of pouring samples into sample cup containers (ssc) cups, they will use pipettes to transfer samples to the ssc cups.After reviewing the vanc recoveries for over two months, siemens determined that the vanc assay is performing according to manufacturing specifications.Quality controls (qcs) have been recovering within expected ranges since (b)(6) 2018.The instrument is performing according to manufacturing specifications.No further evaluation of this device is required.

Brand Name
DIMENSION VISTA 1500
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7285492
Report Number2517506-2018-00107
Device Sequence Number16507783
Product Code JJE
UDI-Device Identifier00842768015533
UDI-Public00842768015533
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION VISTA 1500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer01/29/2018
04/12/2018
06/18/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/26/2018
05/08/2018
07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1